MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned, thus the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat critical limb ischemia due to a moderately fibrous lesion in the distal posterior tibial (pt) artery.A spectranetics turbo elite laser atherectomy catheter was used to treat the patient.During the procedure, red light was observed coming through the outer jacket.Use of the device was discontinued and another catheter was used to successfully complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Event or Problem Description
This event is no longer reportable for unintended radiation exposure, potential for harm.Device evaluation confirmed no breach to the turbo elite''s outer jacket; therefore, no unintended radiation exposure occurred.
 
Additional Manufacturer Narrative
B5): this event has been determined to no longer be reportable.D9): the turbo elite was returned to the manufacturer for evaluation 23may2023.G3): the device evaluation/investigation were completed (b)(6) 2023.H3): visual inspection found red light emitting from the working length; one broken fiber was apparent underneath the outer jacket (within specification).This area contained no breach to the outer jacket.H6): component and heic codes remain applicable as listed in the initial mdr.Medical device problem code corrected to 1069 (from 1562); a broken fiber was observed, but no breach to the outer jacket occurred.Hecc code corrected to 4582 (from 4565); it was confirmed no unintended radiation exposure occurred.Type of investigation code corrected to 10 (from 4114); the device was returned to the manufacturer for evaluation.Investigation findings code corrected to 3252 (from 3221); a broken fiber was apparent under the outer jacket.Investigation conclusions code corrected to 4315 (from 67); based on the device evaluation and investigation, the cause of the broken fiber could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16956939
Report Number1721279-2023-00078
Device Sequence Number17902572
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)250109(10)FAY23A04A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY23A04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDE WIRE SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 6F INTRODUCER SHEATH
Patient Age68 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityHispanic